Home » Help (Page 3)
Category Archives: Help
If you have developed unexplained and troubling symptoms since your MRI or MRA with a Gadolinium-based Contrast Agent, then you will understand why we think that Gadolinium Toxicity is a medical condition that needs to be recognized. It is a problem that is long overdue for recognition by the FDA and the medical community. There is mounting evidence in the published literature that indicates that patients with normal kidney function retain Gadolinium which is known to be toxic to the human body.
Some people develop symptoms after just one dose of contrast, while others will have several MRIs with contrast before they realize their unexplained symptoms began soon after their exposure to a Gadolinium-based Contrast Agent or GBCA. (more…)
My first exposure to a Gadolinium-based Contrast Agent or GBCA took place in mid-2000. Of course, at that time I had no idea what they were injecting into me. All I knew was my doctor wanted me to have a brain MRI with contrast. Thankfully nothing abnormal was found, but in retrospect, I believe some of my symptoms that I thought were related to spine problems may have been caused by retained Gadolinium. From 2000 on, I began to experience periodic intense pain on the left-side of my head. In 2001, I developed a small section of hyperpigmented skin on the front of my neck that ran from just below the incision line for my first two anterior cervical fusions down to the base of my neck – it was centered directly over my thyroid gland.
It would be 8 more years before I had another MRI with contrast. In 2008, I had my 2nd and 3rd dose of a GBCA. My head pain intensified and started to happen more frequently after my second brain MRI with contrast.
By October of 2009, the pain on the left-side of my head, especially toward the top, became extremely intense and it lasted longer. My doctor ordered a brain MRA without contrast. Soon after the MRA unexplained things began to happen. (more…)
My first urine test for Gadolinium was not done until a full two years after my last dose of contrast. Part of the delay was because I did not know about the test until almost 18 months had gone by.
I wanted my first test to be performed by Mayo Clinic Labs; however, I had difficulty making that happen. The lab affiliated with the medical clinic where most of my doctors are located told me that they could not do any testing for heavy metals or send specimens out to another lab for the testing. But I finally found a way around that problem.
The lab at our local hospital regularly sends specimens to Mayo Clinic in Rochester, Minnesota. (more…)
On November 12, 2014, an article was published online about a new condition called Gadolinium-Associated Plaques or GAP. The JAMA Dermatology article by Gathings, Reddy, Santa Cruz, and Brodell is titled, “Case Report/Case Series, Gadolinium-Associated Plaques – A New, Distinctive Clinical Entity”. The full-article is not freely available online at this time; however, the abstract can be found at http://dx.doi.org/10.1001/jamadermatol.2014.2660.
While this case series reports on only 2 patients, its findings are especially significant for patients with normal renal (kidney) function. Both patients had erythematous plaques which were determined to be sclerotic bodies in various stages of calcification. Previously these sclerotic bodies were thought to be associated with NSF (Nephrogenic Systemic Fibrosis) in patients with chronic renal disease after exposure to a Gadolinium-based Contrast Agent (GBCA). The significance of this case series is that neither patient had NSF; while one patient did have renal disease, the other patient did not. (more…)